caret icon Back to all discussions

Mounjaro Side Effects: How Have Others Dealt With It?

I started Mounjaro 2.5mg in August. Felt much better fairly quickly, lost a ton of weight. Noticed some stomach symptoms, but nothing that was a problem. Increased to 5mg beginning of November. I have since developed a pretty persistent case of constipation that started early this last week (week of 11/13). I’ve added laxatives to my daily routine, but have yet to experience full relief. Literature suggests this maybe temporary, but my poor intestines aren’t feeling real optimistic at the moment. I wanted to hear other’s experience with similar symptoms, and if they were able to resolve them, and how.

  1. Hi . I don't have experience with Mounjaro, but I know that constipation can be a serious side effect of some diabetes medications. If this doesn't resolve soon, you might want to talk with your doctor about trying something new. Are you drinking lots of water? Laxatives can help get things moving, but they can also be very dehydrating. I hope others chime in with their experiences. While you wait for more responses, here is an article about diabetes and gastrointestinal issues that might interest you: https://type2diabetes.com/living/constipation-diarrhea. I hope it helps. Best wishes. - Lori (Team Member)

    1. We appreciate you sharing. May I ask, have you tried implementing more fiber into your diet instead of laxatives? I take fiber daily just make sure I can cleanse and clear the system. -B. Keith Crear III (Team Member)

      1. Hello, I am a newbie to this forum and was searching it for mounjaro threads. Hopefully, your issue has been resolved. But I do have a question for you. My doctor recently suggested strongly that I should start this drug, but I had some concerns before I did. Could I reach out to you and pick your brain on using this drug? Thank you!

        1. My issues resolved, and I appear to have acclimated to the dose change. It is working quite well now. I’m continuing to do really well to keep weight off. Total game-changer! But please ask away!

      2. I am also on Monjauro but had constipation problems before I had started. My specialist said-Don’t take any treatments except a dose of Miralax every day. All other medicines can cause permanent digestive issues. I have also made sure I’ve increased my fiber intact and “treat” myself to 4 prunes per day. Not the best treatment but it’s been doable.

        1. I took a combination of polyethylene glycol and docusate sodium for a couple weeks, and that helped. My endocrinologist recommended me not take stimulant laxatives if I could help it. I took sennosides 8.6mg for maybe four or five days, but I was able to stop using it after that. I was eventually able to wean off the pg first, and then I stopped the docusate about 3 weeks later. I do eat prunes regularly. I already liked them anyway, so I just started eating more and more often. Fortunately eating them is not having an impact on my glucose levels.

      Please read our rules before posting.